Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Sep 18, 2021, 3:39 PM CDT for Fayette County, Lavaca County, Texas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 18, 2021, 3:39 PM CDT (20:39 UTC)
- Expired
- Sep 18, 2021, 4:45 PM CDT
- In force
- 66 min
- Issued by
- NWS Austin/San Antonio, TX
- Hail
- 0.50 in
- Wind
- 40
Counties Fayette County, TX, Lavaca County, TX
The radar
The Ft Hood radar (KGRK), 109 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.7 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1573 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
369
WWUS84 KEWX 182039
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
339 PM CDT Sat Sep 18 2021
TXZ193-194-209-225-182145-
Lavaca TX-Bastrop TX-Fayette TX-Lee TX-
339 PM CDT Sat Sep 18 2021
...Strong thunderstorms will impact portions of east central Bastrop,
southeastern Lee, Fayette and Lavaca Counties through 445 PM CDT...
At 339 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northwest of Round Top to Sublime.
Movement was southwest at 35 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Giddings, La Grange, Schulenburg, Hallettsville, Flatonia, Shelby,
Fayetteville, Dime Box, Round Top, Sublime, Muldoon, Ezzell, Lake
Somerville State Park & Trailway, Carmine, Komensky, Swiss Alp,
Northrup, Rutersville, Ledbetter and Waldeck.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2963 9687 2958 9683 2958 9679 2943 9665
2937 9668 2910 9697 2917 9704 2958 9710
3015 9708 3041 9683 3032 9674 3029 9664
3025 9669 3024 9674 3020 9674 3016 9679
3014 9677 3017 9669 3014 9665 2996 9657
TIME...MOT...LOC 2039Z 023DEG 29KT 3017 9677 2946 9680
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
$$
MOWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Sep 18, 2:28 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Sep 18, 2:28 PM CDT, 1 hour 11 minutes before
Area Forecast Discussion...CORRECTED National Weather Service Austin/San Antonio TX 228 PM CDT Sat Sep 18 2021 .SHORT TERM (Tonight through Sunday Night)... Northerly flow in place aloft today across South-Central Texas as an upper level low is currently centered across Southeastern Texas. A subtle vort located at the 700 mb level within the northerly flow on the western side of the upper low has resulted in some development of isolated to scattered convection for areas along and west of the I-10/I-37 corridor. Locally heavy downpours are possible with this activity. Additionally, gusty winds are possible as microbursts may be favorable given modeled inverted V soundings where the surface temperatures are in the 90s and dew points in the 60s. DCAPE values are also running of around 1500 J/kg. The Coastal Plains may also see some isolated convection while elsewhere conditions stay mainly hot and rain free under partly cloudy skies. Area convection will gradually diminish towards/after sunset once daytime heating wanes. Another warm and humid night is in store across the region under a mostly clear to partly cloudy sky. Expect for overnight lows to range from the mid to upper 60s across the Hill Country to the low to mid 70s elsewhere. The rain chances trend lower during Sunday compared to today as the region feels less influence from the upper level low as it opens up into a trough and gradually drifts east- northeastward. As a result, only some low end mentionable PoPs are to concentrate across our far eastern counties. Otherwise, expect hot temperatures with most locations seeing highs in the mid to upper 90s. Warm and humid again Sunday night where overnight lows range from the upper 60s into the mid 70s. && .LONG TERM (Monday through Saturday)... On Monday, shortwave ridging will move into the region, which will set the stage for a rather hot and toasty afternoon. Temperatures will near record highs, mainly at SAT and DRT, with the records being 100 and 102 respectively. At AUS and ATT, it will be close, but record highs at both sites are just a hair warmer, at 103. With dewpoints mixing out into the upper 50s and low 60s by the afternoon, don't expect too much in the way of heat indices. Temperatures will range from mid 90s in the Hill Country to as much as 105 over the Rio Grande Plains by late afternoon. Relief should arrive by midweek as our first Fall cold front moves in on Tuesday. The cooler air will lag behind somewhat as temperatures remain quite warm on Tuesday, some 5-10 degrees above average for mid to late September. The front will move through between 18Z Tuesday and 00Z Wednesday, with winds picking up between 10-15 mph, gusting to 20+ at times Tuesday evening as well as through the first half of the day on Wednesday. Showers and thunderstorms should develop along the front as it pushes south through the region. MLCAPE between 500-1000 J/kg will be present ahead of the boundary, but other than that, deep layer shear will be somewhat lacking. Severe weather is not anticipated, but some gusty winds and locally heavy rainfall will be possible as the front moves through. Any precip should clear the region by 12Z Wednesday, with mild and dry days ahead. Behind the front, PWATs will tank below 1" across the entire CWA and sfc dewpoints will fall to less than 50 through Friday morning. Expect light east to east-northeasterly winds through Thursday, with mornings in the 50s and 60s and afternoons in the mid to upper 80s for much of the region, followed by a return to the lower 90s by Saturday. The best time of year is right around the corner in this forecaster's eyes, as more late summer/fall-like weather isn't far off, with cool, crisp mornings, and mild, somewhat warm afternoons. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 73 97 74 100 75 / 0 - 0 0 0 Austin Bergstrom Intl Airport 71 95 72 98 74 / 0 - 0 0 0 New Braunfels Muni Airport 71 96 72 100 73 / 0 - 0 0 0 Burnet Muni Airport 70 95 72 98 74 / 0 - 0 0 0 Del Rio Intl Airport 74 100 74 104 76 / - 0 0 0 0 Georgetown Muni Airport 71 96 72 100 74 / 0 - 0 0 0 Hondo Muni Airport 71 97 72 100 72 / - - 0 0 0 San Marcos Muni Airport 71 96 72 100 73 / 0 - 0 0 0 La Grange - Fayette Regional 73 95 74 100 76 / 10 20 - 0 0 San Antonio Intl Airport 74 96 74 100 74 / 0 - 0 0 0 Stinson Muni Airport 75 98 74 100 76 / - - 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...Brady Long-Term...Morris Decision Support...Treadway
Hazardous weather outlook, Sep 18, 2:08 PM CDT, 1 hour 31 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 208 PM CDT Sat Sep 18 2021 TXZ171>173-183>194-202>209-217>225-228-191915- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 208 PM CDT Sat Sep 18 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...This Afternoon And Tonight. Scattered downburst wind gusts up to 50 mph are possible with thunderstorm activity this afternoon into the evening hours across the Edwards Plateau and Rio Grande Plains. In addition brief heavy downpours and frequent lightning are possible. Those out at area State Parks and State Natural areas should monitor and seek shelter if storms approach. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Sep 18, 2:24 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
224 PM CDT Sat Sep 18 2021
TXZ184-185-187-202>204-217-218-182030-
Maverick TX-Uvalde TX-Kinney TX-Medina TX-Edwards TX-Real TX-
Bandera TX-Zavala TX-
224 PM CDT Sat Sep 18 2021
...A strong thunderstorm will impact portions of Medina, southwestern
Bandera, eastern Kinney, northeastern Maverick, Uvalde, northern
Zavala, southeastern Edwards and southern Real Counties through 330
PM CDT...
At 223 PM CDT, Doppler radar was tracking a strong thunderstorm over
Concan, or 14 miles south of Leakey, moving southeast at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Uvalde, Hondo, Leakey, Vanderpool, Tarpley, La Pryor, Sabinal, Camp
Wood, Laguna, D'Hanis, Noonan, Quihi, Dunlay, Concan, Uvalde Estates,
Dabney, Pearson, Cline, Reagan Wells and Utopia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 2883 10026 2970 10017 2981 9931 2926 9883
TIME...MOT...LOC 1923Z 324DEG 35KT 2952 9968
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MORRISSpecial weather statement, Sep 18, 3:13 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
313 PM CDT Sat Sep 18 2021
TXZ183-182115-
Val Verde TX-
313 PM CDT Sat Sep 18 2021
...A strong thunderstorm will impact portions of southeastern Val
Verde County through 415 PM CDT...
At 312 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Long Point, or 15 miles north of Del Rio, moving
south at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Del Rio, Lake View, Amistad Village, Black Brush Point, Laughlin AFB,
Val Verde Park, Diablo East, Cienegas Terrace, Governors Landing,
Long Point, Devils Shores, 277 South Boat Ramp, 277 North Campground,
San Pedro Canyon, Rough Canyon Recreation Area, Spur 406 Campground,
Rock Quarry Campground, Devils River State Nat Area Big Satan, Lake
Ridge Ranch and Pafford Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near Amistad Reservoir, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 2979 10096 2982 10075 2973 10070 2951 10070
2924 10079 2924 10080 2926 10081 2928 10087
2931 10089 2933 10094 2935 10095 2936 10100
2944 10106 2946 10106 2947 10108
TIME...MOT...LOC 2012Z 010DEG 10KT 2960 10085
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
MOLocal storm report, Sep 18, 3:18 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
318 PM CDT SAT SEP 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND GST 2 N LAKE VIEW 29.48N 100.94W
09/18/2021 M53 MPH VAL VERDE TX COCORAHS
A COCORAHS OBSERVER REPORTED A 53 MPH WIND
GUST.
&&
PAYSpecial weather statement, Sep 18, 3:27 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
327 PM CDT Sat Sep 18 2021
TXZ202-217-182130-
Maverick TX-Kinney TX-
327 PM CDT Sat Sep 18 2021
...Strong thunderstorms will impact portions of southern Kinney and
northern Maverick Counties through 430 PM CDT...
At 327 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles south of Laughlin AFB to 6 miles
northwest of Quemado to 7 miles east of Paloma. Movement was south at
25 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Eagle Pass, Brackettville, Spofford, Quemado, Chula Vista, Paloma,
Darling, Amanda, Anacacho, Standart, Radar Base, Normandy, Fabrica,
Laughlin AFB Aux Field, Las Quintas Fronterizas, Siesta Acres, Eidson
Road, Elm Creek, Fort Clark Springs and Seco Mines.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2867 10050 2874 10051 2876 10053 2882 10055
2883 10058 2889 10059 2890 10063 2894 10065
2909 10067 2917 10078 2920 10077 2923 10080
2926 10075 2932 10075 2934 10071 2952 10070
2952 10069 2923 10011 2884 10025 2864 10047
TIME...MOT...LOC 2027Z 007DEG 24KT 2918 10083 2902 10068 2892 10031
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
MOSpecial weather statement, Sep 18, 3:33 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
333 PM CDT Sat Sep 18 2021
TXZ203-204-217>219-228-182130-
Frio TX-Maverick TX-Uvalde TX-Dimmit TX-Medina TX-Zavala TX-
333 PM CDT Sat Sep 18 2021
...Strong thunderstorms will impact portions of southwestern Medina,
eastern Maverick, Dimmit, southern Uvalde, Zavala and western Frio
Counties through 430 PM CDT...
At 333 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 15 miles east of la Pryor to near Pearsall.
Movement was south at 40 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Uvalde, Pearsall, Crystal City, Carrizo Springs, Dilley, Big Wells,
La Pryor, Batesville, El Indio, Asherton, Chula Vista-River Spur,
Hilltop, Las Colonias, Uvalde Estates, Brundage, Dabney, Chaparral
Wildlife Management Area, Light, Carrizo Hill and Loma Vista.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2828 10029 2831 10028 2840 10035 2845 10034
2848 10037 2850 10033 2851 10038 2855 10041
2858 10040 2859 10041 2909 10019 2909 10011
2923 10011 2924 9931 2890 9912 2865 9908
2864 9939 2821 9940 2820 10019
TIME...MOT...LOC 2033Z 352DEG 36KT 2895 10018 2885 9919
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
MOSpecial weather statement, Sep 18, 3:39 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
339 PM CDT Sat Sep 18 2021
TXZ193-194-209-225-182145-
Lavaca TX-Bastrop TX-Fayette TX-Lee TX-
339 PM CDT Sat Sep 18 2021
...Strong thunderstorms will impact portions of east central Bastrop,
southeastern Lee, Fayette and Lavaca Counties through 445 PM CDT...
At 339 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northwest of Round Top to Sublime.
Movement was southwest at 35 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Giddings, La Grange, Schulenburg, Hallettsville, Flatonia, Shelby,
Fayetteville, Dime Box, Round Top, Sublime, Muldoon, Ezzell, Lake
Somerville State Park & Trailway, Carmine, Komensky, Swiss Alp,
Northrup, Rutersville, Ledbetter and Waldeck.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2963 9687 2958 9683 2958 9679 2943 9665
2937 9668 2910 9697 2917 9704 2958 9710
3015 9708 3041 9683 3032 9674 3029 9664
3025 9669 3024 9674 3020 9674 3016 9679
3014 9677 3017 9669 3014 9665 2996 9657
TIME...MOT...LOC 2039Z 023DEG 29KT 3017 9677 2946 9680
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
MOThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 1:32 PM CDT | Special Weather Statement | EWX | Real | 43 min |
| Sep 18, 2:03 PM CDT | Special Weather Statement | EWX | Kinney | 42 min |
| Sep 18, 2:24 PM CDT | Special Weather Statement | EWX | Medina, Uvalde | 66 min |
| Sep 18, 2:34 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Maverick, Uvalde, Zavala | 56 min |
| Sep 18, 3:13 PM CDT | Special Weather Statement | EWX | Val Verde | 62 min |
| Sep 18, 3:27 PM CDT | Special Weather Statement | EWX | Kinney | 63 min |
| Sep 18, 3:33 PM CDT | Special Weather Statement | EWX | Dimmit, Maverick, Zavala | 57 min |
| Sep 18, 3:59 PM CDT | Special Weather Statement | EWX | Val Verde | 46 min |
| Sep 18, 4:18 PM CDT | Special Weather Statement | EWX | Real | 57 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.